Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 91, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 19, 2004, 9:49 PM MDT for Union County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 9:49 PM MDT (03:49 UTC)
- Expired
- Jun 19, 2004, 10:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
079
WUUS55 KABQ 200349
SVRABQ
NMC059-200445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
948 PM MDT SAT JUN 19 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 1045 PM MDT
* AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SOUTHWESTERN UNION COUNTY...OR ABOUT 26
MILES NORTHEAST OF MOSQUERO...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER CLAPHAM AT 1035 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3628 10336 3626 10322 3612 10323 3610 10337
3611 10378 3630 10376
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:00 PM MDT, 49 minutes earlier.
Area forecast discussion, Jun 19, 9:00 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 900 PM MDT SAT JUN 19 2004 .UPDATE...LATEST UPPER LEVEL OBS INDICATE A THERMAL TROUGH ALOFT WILL SWEEP ACROSS CENTRAL AND EASTERN NM TONIGHT...AND A MOIST SE LOW LEVEL FLOW CONTINUES IN THOSE AREAS...SO I SPREAD SLIGHT CHANCE POPS FOR LATE TONIGHT FURTHER WEST INTO NMZ004-011-015. ALSO INCREASED SKYCOVER IN THE EAST TO MATCH THE LATEST SATELLITE TRENDS. LOOKS LIKE THE FRONT IS TAKING ITS TIME TO RETREAT TO THE NORTHEAST...SO WE SHOULD SEE ANOTHER ROUND OF LOW CLOUDS FOR THE NORTHEAST LATE TONIGHT. DLC && .PREV DISCUSSION...311 PM MDT SAT JUN 19 2004 ACTIVE WEATHER STARTING TO HAPPEN NOW JUST E OF CENTRAL MOUNTAIN CHAIN SO THIS NEEDS TO BE SHORT. BEEFED UP POPS SOME FOR THIS EVENING...MAINLY AREAS BETWEEN CENTRAL MTN CHAIN AND WEST EDGE OF EASTERN BORDER COUNTIES. ALSO ADDED RISK OF SEVERE... BUT AM STILL WONDERING IF ENVIRONMENT MAINLY E OF PECOS RIVER WILL BE RIPE ENOUGH TO SUSTAIN ANYTHING MORE THAN AN ISOLATED PULSE SEVERE OR NOT THROUGH THE EVENING. AREA RETAINED CLOUDS AND THUS COOLER THAN 24 HOURS PREVIOUS...CURRENTLY RUNNING 5 TO 12 DEGREES COOLER...THOUGH LOW CLOUDS OF THE MORNING NOW ALMOST ALL GONE. DECIDED TO MENTION SEVERE FOR NOW...GOING FOR AREAS IN AND EVEN A LITTLE S OF LATEST SPC DAY 1 RISK AREA. DISCUSSED THE POSSIBILITY OF FLASH FLOOD WATCH ISSUANCE FOR PORTIONS OF NE NM...MAINLY IN VICINITY OF COLFAX COUNTY AND FAR W UNION...BUT FEEL AREAS THAT HAD ENOUGH ANTECEDENT RAIN LAST DAY OR SO TO WARRANT CONSIDERATION ARE TOO SMALL FOR A BLANKET-TYPE ISSUANCE LIKE A WATCH...PLUS LOCATION OF BEST HEAVY RAIN FOCUSING AREA NOT CERTAIN ENOUGH TO DO SO. BEST FOR EVENING CREW TO WATCH RADAR AND OTHER TRENDS TO SEE IF A STRONG FOCUSED AREA DEVELOPS OVER VICINITY OF PREVIOUS HEAVY RAINS. OTHER CHANGES MADE FARTHER OUT BUT NO TIME TO DISCUSS HEAR. MORE OFTEN THAN NOT PREVIOUS FORECAST TRENDS FOLLOWED. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 44
Hazardous weather outlook, Jun 19, 6:00 AM MDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 19 2004 NMZ001>021-026-201200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY THUNDERSTORM RAINS ARE ALSO POSSIBLE FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE PLAINS...AND MAY RESULT IN FLOODING OF LOW LYING AREAS AND SUDDEN RISES OF WATER IN NORMALLY DRY ARROYOS AND STREAMBEDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SUNDAY AFTERNOON AND EVENING OVER FAR NORTHEAST NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 900 PM IN UNION...HARDING...QUAY...CURRY...ROOSEVELT..COLFAX... MORA...SAN MIGUEL...GUADALUPE...EASTERN TORRANCE...DE BACA...CHAVES AND EASTERN LINCOLN COUNTIES. SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING IN UNION COUNTY.
In the hours before
Local storm report, Jun 19, 4:22 PM MDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 S MAXWELL 36.48N 104.54W
06/19/2004 0.88 INCH COLFAX NM LAW ENFORCEMENT
&&
JMLocal storm report, Jun 19, 5:13 PM MDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 S MAXWELL 36.48N 104.54W
06/19/2004 0.88 INCH COLFAX NM LAW ENFORCEMENT
&&
JMLocal storm report, Jun 19, 5:31 PM MDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 15 SW LAS VEGAS 35.45N 105.41W
06/19/2004 0.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
JMLocal storm report, Jun 19, 5:44 PM MDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 11 SE PECOS 35.46N 105.54W
06/19/2004 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
JMLocal storm report, Jun 19, 6:28 PM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
628 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 15 NE ABBOTT 36.46N 104.07W
06/19/2004 1.25 INCH COLFAX NM CO-OP OBSERVER
&&
JMLocal storm report, Jun 19, 7:49 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
749 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 N GLADSTONE 36.36N 103.97W
06/19/2004 1.75 INCH UNION NM TRAINED SPOTTER
&&
JMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 60 min |
| Jun 19, 6:36 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 54 min |
| Jun 19, 6:45 PM MDT | Tornado Warning | ABQ | Colfax | 30 min |
| Jun 19, 7:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 30 min |
| Jun 19, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| Jun 19, 8:30 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| Jun 20, 1:04 AM MDT | Severe Thunderstorm Warning | ABQ | Harding | 56 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.